MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII UNI TIB BASE SZ 2 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JII UNI TIB BASE SZ 2 LM/RL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71935194
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, on (b)(6) 2020 the patient had 11 degrees of varus knee alignment which was corrected to neutral during ukr of medial compartment on (b)(6) 2020.On (b)(6) 2020, patient presented pain in the lateral knee compartment.Therefore, on (b)(6) 2020 the patient had a uka of the lateral compartment.The pre-operative and 3 months post-operative radiographic evaluation could possibly explain the overloading of lateral compartment and subsequent need for additional ukr on the lateral side.On (b)(6) 2021, the patient following implantation of an additional uni knee prosthesis into the same knee, experienced loosening of the initial (medial) uni knee tibial component.Therefore, on (b)(6) 2021 the patient had another revision surgery where both uni knees were explanted and a tka was implanted.The explants are not available for analysis, nor operative reports and x-rays yet.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a review of the documents provided did not provide any insight into the root cause of the reported events.The requested x-ray/ mri images were not provided for review.Per the provided adverse event form the patient is "recovering" following the revision.Based on the limited information provided a thorough medical assessment could not be performed.Should additional information be provided, the clinical/medical investigation task will be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JII UNI TIB BASE SZ 2 LM/RL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12101254
Report Number1020279-2021-05599
Device Sequence Number14395065
Product Code HSX
UDI-Device Identifier00885556578735
UDI-Public00885556578735
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71935194
Device Catalogue Number71935194
Device Lot Number19DAP0189B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;